Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Been taking painkillers for a longtime. Dealing with failing liver. Taking medicines for anxiety, depression. Treatment?

My wife is a long term prescription painkiller abuser. she is now dealing with a liver that is failing. She has been a user since she was 17 years old. Is now 36 years old. She has stopped all painkiller usuge about a year ago. She still has her regular prescriptions for depressive anxiety disorder which include paxil and valium . She does take b c powder regularly. She is self defeated mentally over her liver. What can she do to reverse or treat the effects of her liver?
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Gastroenterologist 's  Response
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to assist you.
If the liver damage is due to intake of liver toxic medications, then stopping those medications would help in the reversal of the damage if it is early stage.
If the damage has been severe, then reversal may not be possible and a liver transplant may have to be done.
Liver function test and PT /INR test should be done.
I hope that answers your question.
Dr.Ratnakar Kini
Answered: Sun, 1 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor